MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804250-23
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Defective Device (2588); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Angina (1710); Myocardial Infarction (1969); Thrombosis/Thrombus (4440)
Date of Event 01/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional xience skypoint device referenced in b5 is filed under separate medwatch report number.
 
Event or Problem Description
It was reported that the first procedure was performed on 01/02/2023 to treat a lesion with four xience skypoint stent delivery systems (sds).A 2.5x23 mm and 2.25x12 mm xience skypoint stent were implanted in the mid left anterior descending coronary artery (mlad), one on the circumflex (cx), and the last one on the right coronary artery (rca).The patient was discharged on (b)(6) 2023 with plavex.On the (b)(6) 2023 the patient experienced chest pain and was diagnosed with st elevated myocardial infarction (stemi).The lad was found to be under total thrombotic occlusion with in stent restenosis in the ostial,proximal, mid and distal lad with 100% stenosis.After pre dilating the lesion with a 3.25 non-compliant balloon (nc) to the proximal and distal stent in the mid lad and a 3.00mm non-compliant balloon (nc) in the distal lad.A 2.75x28 xience skypoint sds was implanted in mid lad, distal to the previously implanted stent.Reportedly, the stents were undersized to the vessel.No additional information was provided.
 
Event or Problem Description
Subsequent to the initially filed report, it was reported that it was the stents in the lad which were undersized [size chosen was small for the vessel].No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.A conclusive cause for the reported patient effect(s), and the relationship to the product, if any, cannot be determined; however, the subsequent treatment appears to be related to the operational context of the procedure.The reported patient effect(s) of thrombosis, angina and myocardial infarction are listed in the xience skypoint everolimus eluting coronary stent systems instructions for use as a known patient effect(s) of coronary stenting procedures.Reportedly, the stents were undersized to the vessel.Subsequent to the initially filed report, it was reported that it was the stents in the lad which were undersized [size chosen was small for the vessel].It should be noted that the xience skypoint everolimus eluting coronary stent system instruction for use states: under-expansion of the stent may result in stent movement.Care must be taken to properly size the stent to ensure that the stent is in full contact with the arterial wall upon deflation of the balloon.All efforts should be made to ensure that the stent is not under-dilated.In this case, it cannot be determined if the instructions for use related to failure to follow steps/instructions caused and/or contributed to the reported patient effects.There is no indication of a product quality issue with respect to manufacture, design or labeling.H6: medical device problem code: 2588 removed.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16765488
Report Number2024168-2023-03979
Device Sequence Number3062020
Product Code NIQ
UDI-Device Identifier08717648233098
UDI-Public08717648233098
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/16/2024
Device Model Number1804250-23
Device Catalogue Number1804250-23
Device Lot Number2061341
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/24/2023
Supplement Date Received by Manufacturer05/04/2023
Initial Report FDA Received Date04/18/2023
Supplement Report FDA Received Date05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age57 YR
Patient SexMale